Alert archive / Kentucky / River Flood Warnings in 2016

River Flood Warning 4, NWS Jackson, KY

February 16, 2016Whitley County, Kentucky

NWS Jackson, KY issued this river flood warning at Feb 16, 2016, 5:24 PM EST for Whitley County, Kentucky. It took effect at Feb 16, 2016, 9:35 PM EST. It was in force for 37 hr.

The area

The outline as issued.

The facts

Issued
Feb 16, 2016, 5:24 PM EST (22:24 UTC)
In effect from
Feb 16, 2016, 9:35 PM EST
Expired
Feb 18, 2016, 10:34 AM EST
In force
37 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
Minor

County Whitley County, KY

The radar

The Knoxville radar (KMRX), 104 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cumberland River at Williamsburg (WLBK2).

Action stage
17 ft
Minor stage
21 ft
Moderate stage
27.5 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03404000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

003 
WGUS43 KJKL 162224
FLWJKL
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE JACKSON KY 
524 PM EST TUE FEB 16 2016

...The National Weather Service in Jackson Kentucky has issued
a flood warning for the following rivers in Kentucky...

  The Cumberland River at Williamsburg

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is occurring or is imminent.

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 10 pm EST.

&&

KYC235-171024-
/O.NEW.KJKL.FL.W.0004.160217T0359Z-160217T1312Z/
/WLBK2.1.ER.160217T0359Z.160217T0600Z.160217T0712Z.NO/
524 PM EST TUE FEB 16 2016

The National Weather Service in Jackson Kentucky has issued a 

* Flood Warning for 
  The Cumberland River at Williamsburg.
* from this evening to Wednesday morning.
* at 5:00 PM Tuesday the stage was 20.6 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage this evening and continue to rise 
  to near 21.1 feet by around midnight tonight. The river will then 
  fall below flood stage by early Wednesday morning.
* At 21.0 feet...Flooding threatens low lying roads and structures.

&&


LAT...LON 3680 8407 3681 8426 3698 8429 3697 8443
      3672 8437 3670 8407             

$$
7 follow-up statements
992 
WGUS83 KJKL 170257
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
957 PM EST TUE FEB 16 2016

...The flood warning continues for the following rivers in 
Kentucky...
 
  The Cumberland River at Williamsburg 
  The South Fork Kentucky River at Booneville 
  The Kentucky River at Heidelberg 
  The Kentucky River near Ravenna 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 6 am Wednesday.

A Flood Warning means that flooding is occurring or is imminent.

&&

KYC235-171457-
/O.EXT.KJKL.FL.W.0004.160217T0235Z-160218T2000Z/
/WLBK2.1.ER.160216T2331Z.160217T0600Z.160218T1430Z.NO/
957 PM EST TUE FEB 16 2016

The Flood Warning continues for
  The Cumberland River at Williamsburg.
* from this evening to Thursday afternoon.
* at 9:00 PM Tuesday the stage was 21.8 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.9 feet 
  through this evening before cresting just after midnight. Water 
  will remain near the crest level through the day Wednesday. The 
  river will fall below flood stage late Thursday morning.
* At 21.0 feet...Flooding threatens low lying roads and structures.

&&


LAT...LON 3680 8407 3681 8426 3698 8429 3697 8443
      3672 8437 3670 8407             

$$

KYC189-171100-
/O.EXT.KJKL.FL.W.0002.000000T0000Z-160217T1100Z/
/BOOK2.1.ER.160216T1924Z.160217T0200Z.160217T0736Z.NO/
957 PM EST TUE FEB 16 2016

The Flood Warning continues for
  The South Fork Kentucky River at Booneville.
* at 9:00 PM Tuesday the stage was 29.2 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will begin cresting before midnight...then 
  will fall to below flood stage late tonight.


&&


LAT...LON 3757 8366 3748 8362 3734 8363 3732 8375
      3745 8373 3750 8373             

$$

KYC129-171456-
/O.EXT.KJKL.FL.W.0003.000000T0000Z-160217T2200Z/
/HLDK2.1.ER.160216T2112Z.160217T0145Z.160217T1536Z.NO/
957 PM EST TUE FEB 16 2016

The Flood Warning continues for
  The Kentucky River at Heidelberg.
* at 8:45 PM Tuesday the stage was 20.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will begin cresting before midnight...then 
  will fall to below flood stage by late morning Wednesday.
* At 20.0 feet...Low lying areas flood.

&&


LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392


$$

KYC065-171456-
/O.EXT.KJKL.FL.W.0001.000000T0000Z-160218T1800Z/
/RAVK2.1.ER.160216T2140Z.160217T1800Z.160218T1200Z.NO/
957 PM EST TUE FEB 16 2016

The Flood Warning continues for
  The Kentucky River near Ravenna.
* at 9:15 PM Tuesday the stage was 22.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.5 feet by 
  early afternoon Wednesday. The river will fall below flood stage 
  Thursday morning.
* At 25.0 feet...Moderate flooding occurs.

&&


LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411


$$
627 
WGUS83 KJKL 170750
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
250 AM EST WED FEB 17 2016

...The flood warning continues for the following rivers in 
Kentucky...
 
  The Cumberland River at Williamsburg 
  The South Fork Kentucky River at Booneville 
  The Kentucky River at Heidelberg 
  
...The flood warning continues for the following rivers in 
Kentucky...

  The Kentucky River near Ravenna 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 1 PM THIS AFTERNOON.

A Flood Warning means that flooding is occurring or is imminent.

&&

KYC235-171950-
/O.EXT.KJKL.FL.W.0004.000000T0000Z-160218T2030Z/
/WLBK2.1.ER.160216T2331Z.160217T1800Z.160218T1430Z.NO/
250 AM EST WED FEB 17 2016

The Flood Warning continues for
  The Cumberland River at Williamsburg.
* at  2:00 AM Wednesday the stage was 22.9 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to a crest near 23.3
  feet by late this afternoon. The river will fall below flood 
  stage around midday on Thursday. 

&&


LAT...LON 3680 8407 3681 8426 3698 8429 3697 8443
      3672 8437 3670 8407             

$$

KYC189-171949-
/O.EXT.KJKL.FL.W.0002.000000T0000Z-160217T2251Z/
/BOOK2.1.ER.160216T1924Z.160217T0700Z.160217T1651Z.NO/
250 AM EST WED FEB 17 2016

The Flood Warning continues for
  The South Fork Kentucky River at Booneville.
* at  2:00 AM Wednesday the stage was 29.7 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is near crest and will begin to recede
  prior to dawn and should fall below flood stage by 
  late this afternoon.


&&


LAT...LON 3757 8366 3748 8362 3734 8363 3732 8375
      3745 8373 3750 8373             

$$

KYC129-171949-
/O.EXT.KJKL.FL.W.0003.000000T0000Z-160218T0335Z/
/HLDK2.1.ER.160216T2112Z.160217T0645Z.160217T2135Z.NO/
250 AM EST WED FEB 17 2016

The Flood Warning continues for
  The Kentucky River at Heidelberg.
* at  1:45 AM Wednesday the stage was 20.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is nearing crest and should begin to 
  recede later this morning and fall to below flood stage by 
  late this evening.
* At 20.0 feet...Low lying areas flood.

&&


LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392


$$

KYC065-171949-
/O.CON.KJKL.FL.W.0001.000000T0000Z-160218T1800Z/
/RAVK2.1.ER.160216T2140Z.160217T1800Z.160218T1200Z.NO/
250 AM EST WED FEB 17 2016

The Flood Warning continues for
  The Kentucky River near Ravenna.
* at  2:15 AM Wednesday the stage was 22.9 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will rise to a crest near 23.5 feet by late 
  this afternoon. The river will then begin to recede and should 
  fall below flood stage by dawn on Thursday. 
* At 25.0 feet...Moderate flooding occurs.

&&


LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411


$$
348 
WGUS83 KJKL 171638
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1138 AM EST WED FEB 17 2016

...The flood warning continues for the following rivers in 
Kentucky...
 
  The Cumberland River at Williamsburg 
  The South Fork Kentucky River at Booneville 
  The Kentucky River at Heidelberg 
  The Kentucky River near Ravenna 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 6 pm today.

A Flood Warning means that flooding is occurring or is imminent.

&&

KYC235-180438-
/O.EXT.KJKL.FL.W.0004.000000T0000Z-160219T0448Z/
/WLBK2.1.ER.160216T2331Z.160217T1800Z.160218T2248Z.NO/
1138 AM EST WED FEB 17 2016

The Flood Warning continues for
  The Cumberland River at Williamsburg.
* at 11:00 AM Wednesday the stage was 23.5 feet and cresting.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will fall below flood stage tomorrow 
  afternoon.
* At 21.0 feet...flooding threatens low lying roads and structures.


&&


LAT...LON 3680 8407 3681 8426 3698 8429 3697 8443
      3672 8437 3670 8407             

$$

KYC189-180029-
/O.EXT.KJKL.FL.W.0002.000000T0000Z-160218T0029Z/
/BOOK2.1.ER.160216T1924Z.160217T0715Z.160217T1829Z.NO/
1138 AM EST WED FEB 17 2016

The Flood Warning continues for
  The South Fork Kentucky River at Booneville.
* at 11:00 AM Wednesday the stage was 27.6 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage 
  by this afternoon.
* At 27.0 feet...low lying areas flood.

&&


LAT...LON 3757 8366 3748 8362 3734 8363 3732 8375
      3745 8373 3750 8373             

$$

KYC129-180437-
/O.EXT.KJKL.FL.W.0003.000000T0000Z-160218T1017Z/
/HLDK2.1.ER.160216T2112Z.160217T1115Z.160218T0417Z.NO/
1138 AM EST WED FEB 17 2016

The Flood Warning continues for
  The Kentucky River at Heidelberg.
* at 10:45 AM Wednesday the stage was 20.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage 
  by tonight.
* At 20.0 feet...Low lying areas flood.

&&


LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392


$$

KYC065-180437-
/O.EXT.KJKL.FL.W.0001.000000T0000Z-160219T0027Z/
/RAVK2.1.ER.160216T2140Z.160217T1615Z.160218T1827Z.NO/
1138 AM EST WED FEB 17 2016

The Flood Warning continues for
  The Kentucky River near Ravenna.
* at 11:15 AM Wednesday the stage was 23.9 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will crest this afternoon around 24.1 feet
  and then fall below flood stage by tomorrow early afternoon.
* At 25.0 feet...Moderate flooding occurs.

&&


LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411


$$

ABE
534 
WGUS83 KJKL 172248
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
548 PM EST WED FEB 17 2016

...The flood warning continues for the following rivers in 
Kentucky...
 
  The Cumberland River at Williamsburg 
  The Kentucky River at Heidelberg 
  
...The flood warning continues for the following rivers in 
Kentucky...

  The Kentucky River near Ravenna 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 10 pm this evening.

A Flood Warning means that flooding is occurring or is imminent.

&&

KYC235-181048-
/O.EXT.KJKL.FL.W.0004.000000T0000Z-160218T1700Z/
/WLBK2.1.ER.160216T2331Z.160217T1530Z.160218T1246Z.NO/
548 PM EST WED FEB 17 2016

The Flood Warning continues for
  The Cumberland River at Williamsburg.
* at 5:00 PM Wednesday the stage was 23.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow morning.


&&


LAT...LON 3680 8407 3681 8426 3698 8429 3697 8443
      3672 8437 3670 8407             

$$

KYC129-180300-
/O.EXT.KJKL.FL.W.0003.000000T0000Z-160218T0300Z/
/HLDK2.1.ER.160216T2112Z.160217T1115Z.160218T0023Z.NO/
548 PM EST WED FEB 17 2016

The Flood Warning continues for
  The Kentucky River at Heidelberg.
* at 4:45 PM Wednesday the stage was 20.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by late
  this evening.
* At 20.0 feet...Low lying areas flood.

&&


LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392


$$

KYC065-181048-
/O.CON.KJKL.FL.W.0001.000000T0000Z-160218T2300Z/
/RAVK2.1.ER.160216T2140Z.160218T0000Z.160218T1827Z.NO/
548 PM EST WED FEB 17 2016

The Flood Warning continues for
  The Kentucky River near Ravenna.
* at 5:15 PM Wednesday the stage was 24.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 24.1 feet by this
  evening. The river will fall below flood stage by early 
  afternoon Thursday.
* At 25.0 feet...Moderate flooding occurs.

&&


LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411


$$
939 
WGUS83 KJKL 180258
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
958 PM EST WED FEB 17 2016

...The flood warning is cancelled for the following rivers
in Kentucky...
 
  The Kentucky River at Heidelberg
  
...The flood warning continues for the following rivers in 
Kentucky...
 
  The Cumberland River at Williamsburg 
  
...The flood warning continues for the following rivers in 
Kentucky...

  The Kentucky River near Ravenna 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 10 am Thursday.

A Flood Warning means that flooding is occurring or is imminent.

&&

KYC235-181458-
/O.EXT.KJKL.FL.W.0004.000000T0000Z-160218T1800Z/
/WLBK2.1.ER.160216T2331Z.160217T1530Z.160218T1246Z.NO/
958 PM EST WED FEB 17 2016

The Flood Warning continues for
  The Cumberland River at Williamsburg.
* at 9:00 PM Wednesday the stage was 22.5 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by late
  tomorrow morning.
* At 21.0 feet...Flooding threatens low lying roads and structures.

&&


LAT...LON 3680 8407 3681 8426 3698 8429 3697 8443
      3672 8437 3670 8407             

$$

KYC129-180328-
/O.CAN.KJKL.FL.W.0003.000000T0000Z-160218T0300Z/
/HLDK2.1.ER.160216T2112Z.160217T1115Z.160217T2330Z.NO/
958 PM EST WED FEB 17 2016

The Flood Warning is cancelled for
  The Kentucky River at Heidelberg.
* at 8:45 PM Wednesday the stage was 19.6 feet.
* Flood stage is 20.0 feet.
* The river fell below flood stage at 6:30 PM Wednesday.
* Forecast...The river will continue to fall to 16.7 feet by Friday 
  morning.
* At 20.0 feet...Low lying areas flood.

&&


LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392


$$

KYC065-181457-
/O.CON.KJKL.FL.W.0001.000000T0000Z-160218T2300Z/
/RAVK2.1.ER.160216T2140Z.160217T2100Z.160218T1827Z.NO/
958 PM EST WED FEB 17 2016

The Flood Warning continues for
  The Kentucky River near Ravenna.
* at 9:15 PM Wednesday the stage was 23.7 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Thursday afternoon.
* At 25.0 feet...Moderate flooding occurs.

&&


LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411


$$
220 
WGUS83 KJKL 181206
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
706 AM EST THU FEB 18 2016

...The flood warning continues for the following rivers in 
Kentucky...
 
  The Cumberland River at Williamsburg 
  The Kentucky River near Ravenna 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 130 PM EST this afternoon.

A Flood Warning means that flooding is occurring or is imminent.

&&

KYC235-182300-
/O.EXT.KJKL.FL.W.0004.000000T0000Z-160218T2300Z/
/WLBK2.1.ER.160216T2331Z.160217T1530Z.160218T1912Z.NO/
706 AM EST THU FEB 18 2016

The Flood Warning continues for
  The Cumberland River at Williamsburg.
* at  6:00 AM Thursday the stage was 21.2 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  latethis afternoon.
* At 21.0 feet...Flooding threatens low lying roads and structures.

&&


LAT...LON 3680 8407 3681 8426 3698 8429 3697 8443
      3672 8437 3670 8407             

$$

KYC065-182000-
/O.EXT.KJKL.FL.W.0001.000000T0000Z-160218T2000Z/
/RAVK2.1.ER.160216T2140Z.160217T2100Z.160218T1500Z.NO/
706 AM EST THU FEB 18 2016

The Flood Warning continues for
  The Kentucky River near Ravenna.
* at  6:15 AM Thursday the stage was 21.8 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  late this morning.
* At 21.5 feet...Sang Branch Road is under water at Red Lick Creek.

&&


LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411


$$
740 
WGUS83 KJKL 181534
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1034 AM EST THU FEB 18 2016

...The flood warning is cancelled for the following rivers
in Kentucky...
 
  The Cumberland River at Williamsburg
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 4 pm estsbh.

A Flood Warning means that flooding is occurring or is imminent.

&&

KYC235-181604-
/O.CAN.KJKL.FL.W.0004.000000T0000Z-160218T2300Z/
/WLBK2.1.ER.160216T2331Z.160217T1530Z.160218T1342Z.NO/
1034 AM EST THU FEB 18 2016

The Flood Warning is cancelled for
  The Cumberland River at Williamsburg.
* at 10:00 AM Thursday the stage was 20.9 feet.
* Flood stage is 21.0 feet.
* Fell below flood stage at  8:42 AM Thursday.
* Forecast...The river will continue to fall to 18.2 feet by tomorrow
  morning.
* At 21.0 feet...Flooding threatens low lying roads and structures.

&&


LAT...LON 3680 8407 3681 8426 3698 8429 3697 8443
      3672 8437 3670 8407             

$$

SBH

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this river flood warning went out at Feb 16, 3:23 PM EST, 2 hours 1 minute earlier.

Area forecast discussion, Feb 16, 3:23 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
323 PM EST TUE FEB 16 2016

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 300 PM EST TUE FEB 16 2016

LOW PRESSURE WILL TRACK ACROSS TENNESSEE THIS AFTERNOON AND
EVENING. THIS SYSTEM IS SPREADING A SHIELD OF MOSTLY RAIN ACROSS
WESTERN AND SOUTH CENTRAL KENTUCKY AT THIS TIME...ALTHOUGH THERE
ARE SOME SURFACE REPORTS OF SNOW FALLING ON THE NORTHERN FRINGE.
HIRES MODELS SEEM TO HAVE A GOOD HANDLE ON CURRENT PTYPE WITH
THIS SYSTEM...ESPECIALLY THE HIRES NMM AND HRRR...AND THESE
MODELS DEPICT A MIX OF RAIN AND SNOW SKIRTING ACROSS THE SOUTHERN
HALF OF OUR CWA LATE THIS AFTERNOON AND EVENING. IN FACT...BASED
ON CURRENT RADAR TRENDS AND MODEL PROJECTIONS...THE CORE OF THE
HEAVIEST PRECIP MAY SKIRT BY JUST TO OUR SOUTH. BOUNDARY LAYER
TEMPS ARE EXPECTED TO REMAIN WARM ENOUGH THAT MOSTLY RAIN SHOULD
FALL IN THE VALLEYS. THERE COULD BE SOME WET SNOW MIX IN AT TIMES
BUT EXPECT ANY ACCUMULATIONS TO REMAIN LESS THAN AN INCH.
HOWEVER...ABOVE 2000 FEET ELEVATION...TEMPERATURES WILL BE COLD
ENOUGH TO SUPPORT MOSTLY SNOW WITH ENOUGH QPF TO SUPPORT 1 TO 3
INCHES OF SNOW AND AN ELEVATION BASED ADVISORY WAS ISSUED FOR
BELL...HARLAN AND LETCHER COUNTIES TO HIGHLIGHT SLICK TRAVEL
CONDITIONS DEVELOPING ON HIGH ELEVATION ROADS IN THOSE COUNTIES.
LITTLE IF ANY PRECIP MAY OCCUR NORTH OF JACKSON...AND POPS WERE
LOWERED THERE. THIS SYSTEM WILL EXIT QUICKLY WITH MOST PRECIP
ENDING BY MIDNIGHT...OR SHORTLY THEREAFTER.

HIGH PRESSURE BUILDS IN WEDNESDAY AND WEDNESDAY NIGHT. A
WEAKENING SYSTEM ALOFT WILL PASS THROUGH DURING THE DAY ON
WEDNESDAY...BUT IT HAS LIMITED MOISTURE AND HAVE TAKEN OUT ANY
MENTION OF PRECIP. THE BOUNDARY LAYER WILL REMAIN VERY MOIST
THOUGH AND LOW CLOUDS AND FOG WILL LIKELY HANG ON TOUGH ALL DAY
WEDNESDAY AND INTO THE OVERNIGHT HOURS WEDNESDAY NIGHT. THIS WILL
HOLD DOWN TEMPS WEDNESDAY WITH HIGHS LIKELY REMAINING IN THE 30S.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 323 PM EST TUE FEB 16 2016

THE EXTENDED PERIOD WILL START OFF DRY WITH PARTLY CLOUDY SKIES
AND ABOVE NORMAL TEMPERATURES ACROSS EASTERN KENTUCKY THURSDAY AND
FRIDAY. A RIDGE OF HIGH PRESSURE WILL BRING THE NICE WEATHER TO
THE AREA TO END THE WEEK. THURSDAY WILL BE THE COOLER OF THE TWO
DAYS...AS THE LAST REMNANTS OF COLD AIR ASSOCIATED WITH A TROUGH
OF LOW PRESSURE SLOWLY RETREAT EASTWARD. WE ARE EXPECTING TO SEE A
SUBSTANTIAL WARM UP ON FRIDAY...AS A LARGE RIDGE OF HIGH PRESSURE
ALOFT SETTLES OVER THE EASTERN THIRD QUARTER OF THE CONUS. THE
SURFACE REFLECTION OF THE SURFACE RIDGE WILL BE CENTERED OVER THE
SOUTHEASTERN COASTLINE TO END THE WEEK. TEMPERATURES ON THURSDAY
ARE FORECAST TO ONLY SLIGHTLY ABOVE NORMAL...WITH MAX READINGS IN
THE MID TO UPPER 40S ON TAP FOR OUR AREA. WE ARE EXPECTING TO SEE
SPRING LIKE TEMPERATURES BEGINNING ON FRIDAY...AS THE UPPER LEVEL
RIDGE BECOMES ENTRENCHED OVER THE REGION. WE COULD SEE HIGHS ON
FRIDAY AROUND 60 DEGREES. THE WARM UP IS EXPECTED TO EXTEND
THROUGH THE WEEKEND AS WELL...AS THE SURFACE AND UPPER LEVEL
RIDGES ELONGATE FROM WEST TO EAST ACROSS THE REGION. HIGHS ON
SATURDAY AND SUNDAY ARE ALSO EXPECTED TO TOP OUT AROUND 60
DEGREES. THE ONLY WEATHER WE ARE EXPECTING OVER THE WEEKEND IS A
BIT OF RAIN FRIDAY NIGHT THROUGH SATURDAY...AS A WEAK FRONTAL
BOUNDARY MOVES ACROSS THE OHIO AND TENNESSEE VALLEY REGIONS.

THE MODELS WILL NOT BE IN THE BEST OF AGREEMENT THROUGH OUT THE
EXTENDED...BUT BOTH THE GFS AND ECMWF TRY TO BRING A FAST MOVING
UPPER LEVEL DISTURBANCE OUT OF THE CENTRAL PLAINS...AND ACROSS OUR
PART OF THE COUNTRY SATURDAY NIGHT AND SUNDAY. THIS SMALL FAST
MOVING SYSTEM IS FORECAST TO BRING US A SECOND ROUND OF LIGHT RAIN
TO FINISH OUT THE WEEKEND. AFTER THAT... THE MODELS ARE PRODUCING
A SECOND MORE SIGNIFICANT SYSTEM ACROSS THE SOUTHERN PLAINS SUNDAY
NIGHT AND MONDAY...AND EVENTUALLY ACROSS GULF COAST AND UP THE
EAST COAST TO START OFF THE NEW WORK WEEK. THIS AREA OF LOW
PRESSURE WOULD BRING US RAIN INITIALLY...WITH THE HIGHER POPS IN
OUR FAR EASTERN COUNTIES SUNDAY AND MONDAY. THIS SYSTEM COULD ALSO
PULL ENOUGH COLD AIR INTO THE REGION TO ALLOW SOME SNOW TO MIX IN
WITH THE RAIN MONDAY NIGHT AND TUESDAY. LITTLE IF ANY ACCUMULATION
IS EXPECTED WITH THIS SECOND SYSTEM. THE TEMPERATURES WILL COOL
OFF QUITE A BIT ON MONDAY AND TUESDAY...AS COOLER AIR IS PULLED
INTO THE REGION AND DUE TO PRECIPITATION AND WIDESPREAD CLOUD
COVER. HIGHS ON MONDAY SHOULD ONLY MAX OUT AROUND 50 ACROSS THE
AREA.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1230 PM EST TUE FEB 16 2016

CONDITIONS ARE EXPECTED TO REMAIN BELOW LOWEST INSTRUMENT
APPROACH MINIMUMS AT ALL TAF SITES THROUGHOUT THE PERIOD AS LOW
CLOUDS AND FOG REMAIN FIRMLY IN PLACE. A WEAK SYSTEM WILL SKIRT BY
TO OUR SOUTH THIS EVENING WITH A PERIOD OF LIGHT RAIN LIKELY
AFFECTING LOCATIONS FROM JKL AND SJS SOUTH. THE RAIN WILL LIKELY
MIX WITH SNOW AT TIMES AND THERE COULD BE A LIGHT DUSTING FOR
LOCATIONS MAINLY ALONG AND SOUTH OF THE HAL ROGERS PARKWAY...
INCLUDING SME AND LOZ. PRECIP IS EXPECTED TO END BY 06Z...BUT FOG
AND LOW CLOUDS WILL CONTINUE TO PLAGUE TAF SITES EVEN WELL PAST
SUNRISE WEDNESDAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 3 AM EST WEDNESDAY FOR KYZ087-088-
118.

&&

SHORT TERM...ABE
LONG TERM...AR
AVIATION...ABE
Hazardous weather outlook, Feb 16, 3:53 PM EST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
353 PM EST TUE FEB 16 2016

KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>117-119-
120-180000-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN-
JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-
CLAY-LESLIE-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...
BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
353 PM EST TUE FEB 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

HIGH WATER IS EXPECTED ALONG PORTIONS OF THE KENTUCKY...CUMBERLAND
AND RED RIVER BASINS.

A RAIN/SNOW MIX MAY PRODUCE SOME SLUSHY SNOW ACCUMULATIONS OF AN
INCH OR LESS THIS EVENING SOUTH OF AN IRVINE TO JACKSON TO
ELKHORN CITY LINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KYZ087-088-118-180000-
BELL-HARLAN-LETCHER-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...CUMBERLAND...
HARLAN...JENKINS...WHITESBURG
353 PM EST TUE FEB 16 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 AM EST WEDNESDAY
ABOVE 2000 FEET ELEVATION...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

HIGH WATER IS EXPECTED ALONG PORTIONS OF THE KENTUCKY AND
CUMBERLAND RIVERS.

A RAIN/SNOW MIX MAY PRODUCE SOME SLUSHY SNOW ACCUMULATIONS OF AN
INCH OR LESS THIS EVENING BELOW 2000 FEET ELEVATION. ABOVE 2000
FEET ELEVATION...1 TO 3 INCHES OF SNOW IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ABE

In the hours before

Special weather statement, Feb 16, 3:39 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
339 PM EST TUE FEB 16 2016

KYZ058-068-069-079-080-083>086-110>117-120-170400-
ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-
KNOX-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-PIKE-
INCLUDING THE CITIES OF...IRVINE...RAVENNA...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...COAL RUN...ELKHORN CITY...PIKEVILLE...
SOUTH WILLIAMSON
339 PM EST TUE FEB 16 2016

...LIGHT SNOW ACCUMULATIONS POSSIBLE THIS EVENING...

A MIX OF RAIN AND SNOW IS EXPECTED TO FALL THIS EVENING...
BASICALLY SOUTH OF AN IRVINE TO JACKSON TO ELKHORN CITY LINE.
WHILE TEMPERATURES ARE EXPECTED TO STAY JUST ABOVE FREEZING AS THE
PRECIPITATION IS FALLING...THERE MAY BE PERIODS WHEN SNOW COMES
DOWN HARD ENOUGH TO CAUSE A SLUSHY ACCUMULATION ON THE GROUND AND
UNTREATED ROADS. SNOW ACCUMULATIONS ARE EXPECTED TO REMAIN AN INCH
OR LESS FOR MOST AREAS...AND THE PRECIPITATION SHOULD END FROM
WEST TO EAST BY ABOUT MIDNIGHT. USE CAUTION WHEN TRAVELING ON
UNTREATED ROADS THIS EVENING.

ABE

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 1:00 AM ESTAreal Flood AdvisoryJKLBath, Elliott, Estill, Fleming, Johnson, Magoffin and 7 more12 hr
Feb 16, 1:05 AM ESTAreal Flood AdvisoryJKLBreathitt, Clay, Floyd, Jackson, Knott, Laurel and 8 more12 hr
Feb 16, 1:08 AM ESTAreal Flood AdvisoryJKLBell, Harlan, Knox, McCreary, Pulaski, Wayne and 1 more12 hr
Feb 16, 1:38 AM ESTAreal Flood WarningJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Martin and 3 more12 hr
Feb 16, 2:04 AM ESTAreal Flood WarningJKLBell, Breathitt, Clay, Harlan, Jackson, Knott and 9 more24 hr
Feb 16, 6:11 AM ESTRiver Flood AdvisoryJKLOwsley43 hr
Feb 16, 6:11 AM ESTRiver Flood AdvisoryJKLLee4 days
Feb 16, 6:11 AM ESTRiver Flood AdvisoryJKLEstill5 days
Feb 16, 6:11 AM ESTRiver Flood AdvisoryJKLClay25 hr
Feb 16, 6:25 AM ESTRiver Flood AdvisoryJKLKnox45 hr
Feb 16, 6:25 AM ESTRiver Flood AdvisoryJKLWhitley3 days
Feb 16, 7:04 AM ESTFlood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more11 min
Feb 16, 8:12 AM ESTRiver Flood AdvisoryJKLBell41 hr
Feb 16, 12:17 PM ESTRiver Flood WarningJKLEstill46 hr
Feb 16, 12:55 PM ESTWinter Weather AdvisoryJKLBell, Harlan, Letcher10 hr
Feb 16, 1:13 PM ESTAreal Flood WarningJKLMartin12 hr
Feb 16, 1:21 PM ESTAreal Flood WarningJKLMagoffin12 hr
Feb 16, 1:57 PM ESTRiver Flood WarningJKLOwsley24 hr
Feb 16, 2:06 PM ESTRiver Flood WarningJKLLee32 hr
Feb 16, 2:21 PM ESTRiver Flood AdvisoryJKLEstill, Powell65 hr

Nearby

River Flood Warnings in Kentucky, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.